We show that every isoperimetric set in RN with density is bounded if the density is continuous and bounded by above and below. This improves the previously known boundedness results, which basically needed a Lipschitz assumption; on the other hand, the present assumption is sharp, as we show with an explicit example. To obtain our result, we observe that the main tool which is often used, namely a classical ε−ε'' property already discussed by Allard, Almgren and Bombieri, admits a weaker counterpart which is still sufficient for the boundedness, namely, an ε−εβ'' version of the property. And in turn, while for the validity of the first property the Lipschitz assumption is essential, for the latter the sole continuity is enough. We conclude by deriving some consequences of our result about the existence and regularity of isoperimetric sets.

The epsilon - epsilon^(beta) property, the boundedness of isoperimetric sets in R N with density, and some applications / CINTI E; PRATELLI A. - In: JOURNAL FÜR DIE REINE UND ANGEWANDTE MATHEMATIK. - ISSN 0075-4102. - ELETTRONICO. - 728:(2017), pp. 65-103. [10.1515/crelle-2014-0120]

The epsilon - epsilon^(beta) property, the boundedness of isoperimetric sets in R N with density, and some applications

CINTI, ELEONORA;
2017

Abstract

We show that every isoperimetric set in RN with density is bounded if the density is continuous and bounded by above and below. This improves the previously known boundedness results, which basically needed a Lipschitz assumption; on the other hand, the present assumption is sharp, as we show with an explicit example. To obtain our result, we observe that the main tool which is often used, namely a classical ε−ε'' property already discussed by Allard, Almgren and Bombieri, admits a weaker counterpart which is still sufficient for the boundedness, namely, an ε−εβ'' version of the property. And in turn, while for the validity of the first property the Lipschitz assumption is essential, for the latter the sole continuity is enough. We conclude by deriving some consequences of our result about the existence and regularity of isoperimetric sets.
2017
The epsilon - epsilon^(beta) property, the boundedness of isoperimetric sets in R N with density, and some applications / CINTI E; PRATELLI A. - In: JOURNAL FÜR DIE REINE UND ANGEWANDTE MATHEMATIK. - ISSN 0075-4102. - ELETTRONICO. - 728:(2017), pp. 65-103. [10.1515/crelle-2014-0120]
CINTI E; PRATELLI A
File in questo prodotto:
File Dimensione Formato  
Cinti_Pratelli_Final.pdf

accesso aperto

Tipo: Postprint
Licenza: Licenza per accesso libero gratuito
Dimensione 1.24 MB
Formato Adobe PDF
1.24 MB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11585/599050
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 15
social impact